MAUDE Adverse Event Report: BERLIN HEART GMBH CONNECTOR SET FOR CANNULAS Ø 6/9MM; VENTRICULAR ASSIST DEVICE

BERLIN HEART GMBH CONNECTOR SET FOR CANNULAS Ø 6/9MM; VENTRICULAR ASSIST DEVICE
Model Number A06-009
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/16/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number: e2013009.Berlin heart inc.(importer number: (b)(4)) is submitting the report on behalf of berlin heart gmbh (manufacturer).The excor connector set (lot no.00050407) was in use from (b)(6) 2016 (59 days).We have reviewed the production records of the excor connector set for cannulas lot 00050407.This connector set was produced according to our specification.The affected connector set was returned to the manufacturer for evaluation.During preliminary visual inspection, no optical anomalies were detected.Detailed evaluation is currently ongoing.
 
Event or Problem Description
The site informed berlin heart clinical affairs(ca) that there was an exchange of the connector set for cannulas and excor blood pump for a patient supported in lvad configuration.The site reported that a "white spot" was observed on the connecting set 24 hours prior to the event date, which became progressively larger.Upon further inspection, the connector set tubing appeared to have a breach on the inside.The pump performance was maintained as intended throughout the event.Trained personnel at the clinic replaced the affected connector set and excor blood pump.There was no harm to the patient and the patient tolerated the exchange of the connector set well with no untoward effect.The patient is currently doing well.
 
Additional Manufacturer Narrative
Exemption number: e2013009.Berlin heart inc.(importer number: (b)(4)) is submitting the report on behalf of berlin heart gmbh (manufacturer).The affected connector set was returned still connected to the excor blood pump.At the region of transition of the connecting set tubing to the titanium connectors on both sides (pump inlet and outlet) whitish and reddish-brown residues were observed.The consistency of the residue was tested and found to be similar to a greasy organic substance.There is no evidence of potentially abraded silicon material.It is highly probable that the detected residues originated from an organic substance that was transported by blood and deposited at the transition region amongst other places.No damage such as cuts or breaks could be found at either of the transitions (pump inlet and outlet) of the connecting set tubing to the titanium connector.Tubing was visually inspected under microscope and no defects were detected.No defect of the connector set was detected during the failure investigation.

Brand Name
CONNECTOR SET FOR CANNULAS Ø 6/9MM
Common Device Name
VENTRICULAR ASSIST DEVICE
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
MDR Report Key6021782
Report Number3004582654-2016-00037
Device Sequence Number16241136
Product Code DSQ
UDI-Device Identifier04260090040591
UDI-Public04260090040591
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
H100004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 09/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Model NumberA06-009
Device Catalogue NumberA06-009
Device Lot Number00050407
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/16/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/12/2016
Supplement Report FDA Received Date11/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age2 YR